Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Lincoln, IL

May 25, 2019Fulton County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2019, 10:00 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2019, 10:00 PM CDT (03:00 UTC)
Expired
May 25, 2019, 10:45 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Fulton County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 10:25 PM CDTHAIL 0.88Ipava, IL
May 25, 10:25 PM CDTHAIL 1Vermont, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:16 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

376 
WUUS53 KILX 260300
SVRILX
ILC057-169-260345-
/O.NEW.KILX.SV.W.0039.190526T0300Z-190526T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1000 PM CDT Sat May 25 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Fulton County in west central Illinois...
  Northeastern Schuyler County in west central Illinois...

* Until 1045 PM CDT.

* At 1000 PM CDT, a severe thunderstorm was located over Littleton,
  or 9 miles north of Rushville, moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Astoria, Vermont, Ipava, Table Grove, Bluff City, Ray, Duncan Mills
  and Marbletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office in Lincoln.

&&

LAT...LON 4028 9057 4028 9045 4039 9044 4037 9004
      4035 9005 4034 9005 4019 9018 4019 9020
      4015 9022 4016 9026 4015 9027 4015 9059
TIME...MOT...LOC 0300Z 271DEG 32KT 4025 9060 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

Geelhart
3 follow-up statements
026 
WWUS53 KILX 260312
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1012 PM CDT Sat May 25 2019

ILC057-169-260345-
/O.CON.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1012 PM CDT Sat May 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN FULTON AND NORTHEASTERN SCHUYLER COUNTIES...

At 1011 PM CDT, severe thunderstorms were located along a line 
extending from near Adair to 5 miles east of Littleton, moving east 
at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters. At 1004 PM, 60 mph winds and dime 
         size hail were reported in Littleton. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, Ray, Duncan Mills
and Marbletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.

&&

LAT...LON 4028 9057 4028 9045 4039 9044 4037 9004
      4035 9005 4034 9005 4019 9018 4019 9020
      4015 9022 4016 9026 4015 9027 4015 9059
TIME...MOT...LOC 0311Z 268DEG 27KT 4037 9047 4019 9052 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

Geelhart
001 
WWUS53 KILX 260331
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1031 PM CDT Sat May 25 2019

ILC057-169-260345-
/O.CON.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1031 PM CDT Sat May 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN FULTON AND NORTHEASTERN SCHUYLER COUNTIES...

At 1030 PM CDT, severe thunderstorms were located along a line
extending from near Ipava to near Astoria, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters. At 1025 PM, nickel size hail was 
         reported at Ipava. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, Duncan Mills and
Marbletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.

&&

LAT...LON 4028 9045 4039 9044 4037 9004 4035 9005
      4034 9005 4019 9018 4019 9020 4015 9022
      4016 9026 4015 9027 4015 9049
TIME...MOT...LOC 0330Z 271DEG 32KT 4037 9026 4019 9031 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Geelhart
222 
WWUS53 KILX 260346
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
1046 PM CDT Sat May 25 2019

ILC057-169-260355-
/O.EXP.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1046 PM CDT Sat May 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
NORTHEASTERN SCHUYLER COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However heavy
rain is still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Illinois.

A Severe Thunderstorm Warning still remains in effect for eastern 
Fulton County until 1115 PM. 

LAT...LON 4028 9045 4039 9044 4037 9004 4035 9005
      4034 9005 4019 9018 4019 9020 4015 9022
      4016 9026 4015 9027 4015 9049
TIME...MOT...LOC 0345Z 271DEG 32KT 4037 9010 4019 9015 

$$

Geelhart

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:32 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 25, 6:32 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
632 PM CDT Sat May 25 2019

.SHORT TERM...(This evening through Sunday)
ISSUED AT 329 PM CDT Sat May 25 2019

Synoptic pattern remains unchanged from the past several
days...with a large upper-level ridge anchored over the Deep
South and a pronounced trough in place west of the Rockies.
Central Illinois continues to be located in the prevailing
southwesterlies between these two features, resulting in periodic
showers and thunderstorms. While 20z/3pm radar mosaic is clear
across the KILX CWA, the next round of convection is expected to
begin developing upstream across eastern Kansas into northern
Missouri over the next couple of hours. A slow-moving cold front
interacting with a moderately unstable/sheared environment will
trigger scattered thunderstorms across this area...with the
storms gradually working into the Illinois River Valley by mid
evening. Convection will become more widespread overnight into
Sunday morning as a short-wave trough currently over New Mexico
approaches from the southwest and provides additional lift. It
appears an organized cluster of storms may develop ahead of this
wave toward dawn Sunday, then track E/SE into Indiana by midday
Sunday. Have therefore increased PoPs to likely/categorical
everywhere north of I-70 late tonight into Sunday morning. Once
this complex exits, scattered thunderstorms will re-develop along
the residual outflow boundary during the late afternoon and
evening. Exact location of this boundary is uncertain, but model
consensus suggests it will be south of I-70. Have therefore
focused highest PoPs Sunday afternoon across the far SE CWA. Total
rainfall tonight through Sunday will be highest in a corridor from
Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will
be likely.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 329 PM CDT Sat May 25 2019

Short-wave ridging in the wake of the Sunday storm complex will
lead to a warm/dry evening across central Illinois before
scattered convection once again develops late Sunday night into
Monday morning along a warm front lifting northward through the
area. After a few morning storms, much of the convection will
shift into northern Illinois and the Great Lakes by Monday
afternoon as SE CONUS ridge builds northward into the region. A
period of very warm/dry weather appears likely from Monday
afternoon through much of Tuesday as the ridge shunts the
convection N/NW of Illinois. Highs both days will climb well into
the 80s, with a few spots across the southern half of the CWA
reaching 90 degrees.

The western U.S. trough will eject E/NE next week, eventually
flattening the upper ridge and pushing a cold front through
Illinois. Models still do not agree exactly on the timing of this
process, but consensus suggests a round of showers/storms Tuesday
night into Wednesday morning, then again Wednesday night into
Thursday morning before the system finally pushes through the
region. After the cold front passes, high temperatures will drop
back into the 70s Thursday through Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 632 PM CDT Sat May 25 2019

Thunderstorms should continue to develop over northern Missouri
and southern Iowa along a frontal zone and spread eastward into
the central IL area this evening, eventually becoming widespread
overnight as a disturbance aloft moves into the area from the
southwest, promoting predominant rain showers with embedded
thunderstorms. Although timing continues to be somewhat uncertain,
have VCTS in TAFs starting 3-5Z, and predominant SHRA starting
9-10Z. As the disturbance moves east of the area midday Sunday,
shower activity should diminish, resulting in chances of
precipitation too low for mention after 18Z. Predominantly VFR
cigs/vsbys through the period, although isolated IFR possible
thunderstorms. Winds becoming WSW 10 kts or less early this
evening. Strong gusty winds possible, however, in thunderstorms.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...37
Hazardous weather outlook, May 25, 3:14 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
314 PM CDT Sat May 25 2019

ILZ027>031-037-038-261100-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
314 PM CDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms are possible this evening, but
should become more numerous tonight. A few storms later tonight
and overnight may briefly be strong or severe, but a widespread
severe weather threat is not expected. However, areas of heavier
rain may result in some flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be additional periodic chances for thunderstorms
through Tuesday night. While isolated strong to severe storms are
possible on Monday, the best chance of any severe weather is
Tuesday afternoon and evening.

Moderate flooding will continue along the Illinois River through
the period. However, flooding along the Spoon River should
subside around mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040>042-047>051-261100-
Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott-
314 PM CDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms are possible this evening, but
should become more numerous tonight. A few storms later tonight
and overnight may briefly be strong or severe, but a widespread
severe weather threat is not expected. However, areas of heavier
rain may result in some flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Major flooding will continue along much of the Illinois River
through the end of the month.

There will be additional periodic chances for thunderstorms
through Tuesday night. The best chance of any severe weather is
Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

ILZ043>046-052>057-061-261100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie-
Piatt-Shelby-Vermilion-
314 PM CDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms are possible this evening, but
should become more numerous tonight. A few storms later tonight
and overnight may briefly be strong or severe, but a widespread
severe weather threat is not expected. However, areas of heavier
rain may result in some flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms through Tuesday
night. A few of the storms Monday afternoon and evening may be
strong, as well as on Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

ILZ062-063-066>068-071>073-261100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
314 PM CDT Sat May 25 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms are possible this evening, but
should become more numerous tonight. A few storms later tonight
and overnight may briefly be strong or severe, but a widespread
severe weather threat is not expected. However, areas of heavier
rain may result in some flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are expected on Sunday, and Tuesday night
into early Wednesday. Some of the storms may be strong.

Minor flooding will continue along the Wabash and Little Wabash
Rivers into the middle of the week. However, flooding on the
lower Embarras River should subside Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late this afternoon into early
evening.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:16 PM CDTSevere Thunderstorm WarningILXSchuyler59 min
May 25, 10:40 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell35 min
May 25, 11:07 PM CDTSevere Thunderstorm WarningILXCass, Mason, Schuyler19 min
May 25, 11:09 PM CDTFlash Flood WarningILXFulton, Mason, Schuyler4 hr
May 25, 11:13 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell47 min
May 25, 11:44 PM CDTSevere Thunderstorm WarningILXMcLean46 min
May 25, 11:50 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon25 min
May 25, 11:54 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan51 min
May 26, 12:15 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon45 min
May 26, 12:26 AM CDTFlash Flood WarningILXLogan2 hr
May 26, 12:29 AM CDTSevere Thunderstorm WarningILXMcLean31 min
May 26, 12:50 AM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt40 min
May 26, 1:06 AM CDTSpecial Weather StatementILXMoultrie39 min
May 26, 1:16 AM CDTSpecial Weather StatementILXChampaign44 min
May 26, 1:30 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.